How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31636
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I am 50 yrs old, I was taken to the ER last Sunday morning

Customer Question

Hello I am Dee and I am 50 yrs old, I was taken to the ER last Sunday morning at 130am with chest pain and a migraine that had progressed for 9 days. After being admitted and a stress test resulted a great heart, they started me on Topamax 25mg 1 at bedtime. I need to also mention that I am narcoleptic and under the care of a sleep Doctor that prescribes me Xyrem at bedtime. YES it has helped my migraine stay away, but the other side effects are very scary. I am exhausted, muscles hurt to the bone, short of breath, can't think clearly and the worst is my husband video me with his phone because he COULDN'T wake me up, I was screaming that I was in pain and trying to get out of bed but her was trying to get me to relax so he could find out what was wrong. I saw my family doctor Friday for a hospital follow up and he told me to stop the med. I HAVENT HAD IT IN 2 days now and my body still hurts and I still feel odd and exhausted, any suggestions would be great, Thanks Dee McC
JA: OK. The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: The pain in mainly in my left biceps, hips and neck.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and connect you two.
Submitted: 9 months ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 9 months ago.

Hello Dee,

I am Dr. Arun and will be helping you today.

I am sorry that your question was unanswered for long.

The side effects of Topamax may stay up to 5 days. So these are likely to go away in next couple of days.

There are two types of medications used for the treatment of migraine;

1) To abort the attack

Naratriptan

Dopamine antagonists

Rizatriptan

Ergotamine

2) To prevent the headache

Methysergide

Valproic acid, gabapentin

Calcium channel blockers

Beta-blockers, tricyclic antidepressants

There are dietary triggers known which should be avoided. Common triggers are

a) chocolate,

b) aged cheeses and meats,

c) wine and beer

d) citrus fruits.

You may ask your primary care physician for the change of the prescription.

The other helpful measures for migraine are;

1) Biofeedback,
2) cognitive-behavioral therapy
3) relaxation therapy
4) Occipital nerve stimulators
5) herb Butterbur (Petasites hybridus)
6) herb, feverfew,
7) Riboflavin (vitamin B2), used in higher doses (200-400 mg) for 3-4 months,
8) Acupuncture
9) Acupressure

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Related Health Questions